MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX SEPARATOR; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX SEPARATOR; NRY
Catalog Number 3MAXS
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00598.The device was not returned.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using penumbra system 3max reperfusion catheter (3maxc) and a penumbra system 3max separator (3maxs).During the procedure, the physician placed a non-penumbra shuttle guiding sheath in the internal carotid artery (ica).The physician then advanced the 3maxc into a penumbra system ace 68 reperfusion catheter (ace68) outside the patient¿s body.After advancing a non-penumbra guidewire into the patient¿s body through the 3maxc, it was confirmed that the torque was not transmitted well with the guidewire.Therefore, the physician switched to a new guidewire; however, the same issue was observed.It was also reported that the 3maxs would not advance through the 3maxc; therefore, the 3maxs and 3maxc were removed.The procedure was completed using a new 3maxc, the same guidewire and ace68.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This report is associated with mfr report number: 3005168196-2018-00596.

Brand Name
PENUMBRA SYSTEM 3MAX SEPARATOR
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7353425
Report Number3005168196-2018-00598
Device Sequence Number581073
Product Code NRY
UDI-Device Identifier00814548012483
UDI-Public00814548012483
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/02/2020
Device Catalogue Number3MAXS
Device Lot NumberF78006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005